Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 13, 2022, 6:38 PM CDT for 6 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 13, 2022, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 627 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
315
WGUS54 KMEG 132338
FFWMEG
TNC033-047-069-075-077-113-140245-
/O.NEW.KMEG.FF.W.0007.220413T2338Z-220414T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
638 PM CDT Wed Apr 13 2022
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Crockett County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Northern Hardeman County in western Tennessee...
Southeastern Haywood County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Madison County in western Tennessee...
* Until 945 PM CDT.
* At 638 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Humboldt, Bolivar, Chickasaw State Forest, Fairview,
Whiteville, Somerville, Three Way, Mercer, Cloverport, Hillville,
Bemis, Dancyville, Adair, Blue Goose, Warren, Carroll, Macon,
Williston and Toone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3538 8941 3579 8892 3579 8861 3579 8851
3566 8861 3544 8878 3543 8881 3543 8882
3543 8884 3539 8884 3538 8884 3538 8883
3537 8883 3513 8901 3514 8953
FLASH FLOOD...RADAR INDICATED
$$
TLSJrWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 4:36 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 13, 4:36 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
436 PM CDT Wed Apr 13 2022
.DISCUSSION...
...Severe weather outbreak ongoing and will continue into the evening...
A line of severe thunderstorms will continue to move across the
Midsouth for the rest of this afternoon and evening. Tornadoes,
damaging winds, large hail, and heavy rain are all possible with
these storms. Steady rain will linger for a few hours after the
initial line of storms. A cold front over central Arkansas will
quickly move across the Midsouth this evening ending the showers
and thunderstorms from west to east. Gusty northwest winds will
follow the front this evening, tapering off after midnight.
High pressure will provide dry and seasonal conditions Thursday
and Friday. A reinforcing cold front will become stationary over
the southern part of the forecast area this weekend. There will
be chances of showers and thunderstorms this weekend with the best
chance to the south. The frontal boundary will move south and
east of the area by early next week while dry high pressure builds
in from the northwest.
SWC
&&
.AVIATION...
Most areas across the Mid-South are dry right now, however, there
is a small area of showers just west of Memphis. And a large line
of storms to the west of that, currently in central Arkansas. The
line will begin to move through the area in the next couple of
hours. Winds will pickup even more and there will be
thunderstorms. Wind shear may be an issue at all sites, however,
think this is related to thunderstorms, so not in the TAFs.
Ceilings will lower to MVFR category, yet visibility will lower to
IFR. Winds will shift toward the north after the storms move
through. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Flood Watch until midnight CDT tonight for Clay-Craighead-Greene-
Mississippi.
MO...Wind Advisory until 1 AM CDT Thursday for Dunklin-Pemiscot.
Flood Watch until midnight CDT tonight for Dunklin-Pemiscot.
MS...Wind Advisory until 1 AM CDT Thursday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 1 AM CDT Thursday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Flood Watch until midnight CDT tonight for Benton TN-Carroll-
Dyer-Gibson-Henry-Lake-Obion-Weakley.
&&Hazardous weather outlook, Apr 13, 3:52 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 352 AM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 352 AM CDT Wed Apr 13 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A significant severe weather outbreak is expected across the entire Mid-South this afternoon and evening. Tornadoes, including some potentially strong tornadoes, very large hail and damaging winds are all possible. Heavy rainfall and flash flooding will also be possible. A Flood Watch remains in effect for northern portions of the Mid- South into this evening. A Wind Advisory is in effect through tonight across the entire Mid-South. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to perhaps severe thunderstorms may be possible Friday night across portions of East Arkansas and North Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening in support of severe weather operations.
In the hours before
Local storm report, Apr 13, 6:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 SSE SENATOBIA 34.58N 89.96W
04/13/2022 TATE MS PUBLIC
TREE ACROSS THE ROAD AT COUNTRY CLUB RD AND
SOUTH FORK RD.
&&
MJLocal storm report, Apr 13, 6:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 3 SE COMO 34.48N 89.91W
04/13/2022 PANOLA MS EMERGENCY MNGR
18-WHEELER BLOWN OVER BETWEEN MILE MARKER
255 AND 256 ON I-55.
&&
KRDLocal storm report, Apr 13, 6:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 SE RED BANKS 34.80N 89.55W
04/13/2022 MARSHALL MS EMERGENCY MNGR
2 TREES DOWN IN THE YARD OF A RESIDENCE.
&&Local storm report, Apr 13, 6:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG JONESTOWN 34.32N 90.45W
04/13/2022 COAHOMA MS TRAINED SPOTTER
WALL COLLAPSED, BRICK DEBRIS BLOWN 30-40
FEET INTO STREET AT THE INTERSECTION OF MAIN
ST. AND CHURCH ST.
&&
KRDLocal storm report, Apr 13, 6:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 ENE WEST HELENA 34.55N 90.64W
04/13/2022 PHILLIPS AR PUBLIC
TREES UPROOTED ON SPRINGDALE ROAD AND 9TH
ST.
&&
MJLocal storm report, Apr 13, 6:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 SSE LEXA 34.56N 90.73W
04/13/2022 PHILLIPS AR PUBLIC
POWERLINES DOWN ON LATOUR ROAD.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:11 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 20 hr |
| Apr 13, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 21 min |
| Apr 13, 3:07 PM CDT | Tornado Warning | MEG | Dyer, Lake, Obion | 23 min |
| Apr 13, 3:08 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 25 min |
| Apr 13, 3:11 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lake, Lauderdale, Obion, Tipton | 49 min |
| Apr 13, 3:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 40 min |
| Apr 13, 3:25 PM CDT | Tornado Warning | MEG | Shelby, Tipton | 50 min |
| Apr 13, 3:26 PM CDT | Tornado Warning | MEG | Dyer, Lake, Obion, Weakley | 25 min |
| Apr 13, 3:38 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 10 min |
| Apr 13, 3:53 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Apr 13, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 52 min |
| Apr 13, 4:00 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 45 min |
| Apr 13, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 52 min |
| Apr 13, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 51 min |
| Apr 13, 4:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Henderson and 1 more | 51 min |
| Apr 13, 4:27 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 4 hr |
| Apr 13, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Gibson, Henry, Weakley | 33 min |
| Apr 13, 4:37 PM CDT | Flash Flood Warning | MEG | Shelby | 4 hr |
| Apr 13, 4:39 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Tipton | 51 min |
| Apr 13, 5:01 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 44 min |
| Apr 13, 5:04 PM CDT | Areal Flood Advisory | MEG | Carroll, Crockett, Gibson, Henry, Weakley | 2 hr |
| Apr 13, 5:07 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henderson, Henry | 38 min |
| Apr 13, 5:13 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more | 47 min |
| Apr 13, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby | 52 min |
| Apr 13, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Hardeman, Hardin and 3 more | 64 min |
| Apr 13, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 52 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.